Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 15, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jun 4, 2008, 11:02 AM CDT for 16 counties in Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 4, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 6 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -672 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 041602 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1102 AM CDT WED JUN 4 2008 OKZ054>068-070-071-050000- /O.NEW.KTSA.WI.Y.0015.080604T1602Z-080605T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA 1102 AM CDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH. STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH SUSTAINED WINDS NEAR 30 MPH WITH GUSTS TO 40 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST...WEST ROADS...AND ON BRIDGES AND OVERPASSES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:44 AM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 3:44 AM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 AM CDT WED JUN 4 2008 .DISCUSSION... TODAY AND THURSDAY WILL BE WARM...BREEZY...AND DRY AS A CAPPING INVERSION WILL KEEP A LID ON THE ATMOSPHERE. WINDS WILL BE ABOUT OR SLIGHTLY STRONGER THAN YESTERDAY...BOTH TODAY AND THURSDAY WHICH IS JUST BELOW WIND ADVISORY CRITERIA FOR THE NORTHWESTERN HALF OF THE FORECAST AREA. HAVE KEPT TEMPERATURES TODAY BELOW GUIDANCE AND AROUND THOSE OF YESTERDAY. THE ATTENTION NOW TURNS TO STRONG UPPER SYSTEM COMING OUT ONTO THE PLAINS THURSDAY NIGHT AND FRIDAY MORNING. STILL HAVING A FEW TIMING AND TRACK ISSUES WITH PREFERRED TIMING OF THE ECMWF WHICH WILL MEAN HANGING ONTO POPS THROUGH FRIDAY NIGHT WITH THIS SYSTEM. STRENGTH OF SYSTEM ALONG WITH DEEP LOW LEVEL MOISTURE...WIDE AREA LIFT... AND STEEP MID LEVEL LAPSE RATES STILL SUGGEST THE POSSIBILITY OF SEVERE WITH HAIL AND STRONG WINDS BEING THE MAIN THREAT. HIGHLY CURVED HODOGRAPHS SUGGEST THERE WILL BE A POSSIBILITY OF TORNADOES. AFTER THIS SYSTEM EXITS THE AREA EARLY SATURDAY...MORE TRANQUIL WEATHER IS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK. BUT... MEDIUM RANGE MODELS STILL SUGGESTING AN ACTIVE PATTERN WITH ANOTHER STRONG UPPER SYSTEM EXPECTED AROUND MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 77 91 75 / 10 10 10 60 FSM 92 74 89 75 / 10 10 10 20 MLC 93 74 87 75 / 10 10 10 30 BVO 92 75 90 74 / 10 10 10 60 FYV 88 72 85 72 / 10 10 10 30 BYV 88 71 88 72 / 10 10 10 20 MKO 92 74 87 75 / 10 10 10 40 MIO 92 76 90 75 / 10 10 10 50 F10 93 75 88 74 / 10 10 10 40 HHW 91 74 87 75 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....15
Hazardous weather outlook, Jun 4, 9:35 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT WED JUN 4 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 935 AM CDT WED JUN 4 2008 ...SIGNIFICANT SEVERE WEATHER POTENTIAL THURSDAY NIGHT INTO FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. DISCUSSION... DEEPENING LOW PRESSURE OVER KANSAS TODAY WILL PRODUCE SUSTAINED SOUTH WINDS OF 15 TO 25 MILES AN HOUR OVER THE REGION WITH OCCASIONAL GUSTS TO 35 MILES AN HOUR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS ON THURSDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRY LINE LATE THURSDAY AFTERNOON ACROSS WESTERN AND CENTRAL SECTIONS OF KANSAS AND ACROSS NORTHWEST OKLAHOMA. SHEAR AND INSTABILITY PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY WITH THIS ACTIVITY WITH THE POTENTIAL FOR VERY LARGE HAIL AND TORNADOES. A FEW OF THESE STORMS COULD MOVE INTO FAR NORTHEAST OKLAHOMA DURING THE EVENING HOURS WITH AN ENHANCED TORNADO THREAT. THE GREATER THREAT FOR SEVERE WEATHER ACROSS NORTHEAST OKLAHOMA WILL LIKELY OCCUR AFTER MIDNIGHT AS THE MAIN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA...MAINLY NORTHWEST OF INTERSTATE 44. MODERATE INSTABILITY COUPLED WITH VERY STRONG WIND PROFILES SUGGEST A CONTINUED LARGE HAIL AND DAMAGING DOWNBURST WIND THREAT IN THE STRONGER BOW SEGMENTS...INCLUDING ISOLATED TORNADOES. THIS ACTIVITY COULD MOVE INTO NORTHWEST ARKANSAS FRIDAY MORNING WITH A CONTINUED SEVERE THREAT. DEPENDING ON THE EVOLUTION OF THE MORNING CONVECTION. ADDITIONAL THUNDERSTORMS DEVELOPMENT MAY OCCUR FRIDAY AFTERNOON WITH SURFACE HEATING. SHEAR PROFILES WILL REMAIN FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH ANY STORMS THAT DEVELOP. THE TIMING AND IMPACTS WILL CONTINUE TO BE REFINED IN LATER FORECASTS. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS ACROSS NORTHEAST OKLAHOMA SHOULD PREPARE FOR THE LIKELIHOOD OF WATCHES AND WARNINGS THURSDAY EVENING INTO THE OVERNIGHT HOURS AND ACROSS THE REMAINDER OF THE AREA ON FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 4, 6:36 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT WED JUN 4 2008
OKZ058-041200-
OTTAWA OK-
636 AM CDT WED JUN 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OTTAWA
AT 636 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST
OF MIAMI...MOVING NORTHEAST AT 44 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...PEORIA...
QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WIND
GUSTS TO 35 MPH.
LAT...LON 3699 9461 3692 9461 3682 9499 3686 9501
3695 9501 3700 9483 3700 9462
TIME...MOT...LOC 1136Z 252DEG 38KT 3689 9490Local storm report, Jun 4, 9:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GRAINOLA 36.94N 96.65W
06/03/2008 OSAGE OK PUBLIC
LARGE COTTONWOOK TREE BLOWN DOWN ACROSS ROAD WEST OF
TOWN. SEVERAL LARGE TREE LIMBS BROKEN.
0940 PM TSTM WND DMG SHIDLER 36.78N 96.66W
06/03/2008 OSAGE OK PUBLIC
ROOF BUILT OVER A MOBILE HOME WAS BLOWN OFF.
1000 PM TSTM WND DMG 8 N BIGHEART 36.97N 96.23W
06/03/2008 OSAGE OK PUBLIC
SEVERAL LARGE TREE LIMBS BROKEN OUT OF TREES.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 3, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 78 min |
| Jun 3, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Jun 3, 10:59 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Jun 4, 6:36 AM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.